Alert archive / Pennsylvania / River Flood Warnings in 2010

River Flood Warning 16, NWS State College, PA

January 25, 2010Northumberland County, Union County, Pennsylvania

NWS State College, PA issued this river flood warning at Jan 25, 2010, 3:34 PM EST for Northumberland County, Union County, Pennsylvania. It took effect at Jan 26, 2010, 12:00 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 3:34 PM EST (20:34 UTC)
In effect from
Jan 26, 2010, 12:00 AM EST
Expired
Jan 27, 2010, 4:33 AM EST
In force
29 hr
Issued by
NWS State College, PA
Flood severity
Minor

Counties Northumberland County, PA, Union County, PA

The radar

The State College radar (KCCX), 94 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Branch Susquehanna River at Lewisburg (LWBP1). The gauge peaked at 19.00 ft at Jan 26, 2010, 4:00 PM EST.

actionminormoderate102001/2501/2601/2701/28
Action stage
14 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01553500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 2:49 PM EST, 45 minutes earlier.

Area forecast discussion, Jan 25, 2:49 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EST MON JAN 25 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST OF PENNSYLVANIA BY THIS
EVENING. LINGERING RAIN SHOWERS WILL TURN TO SNOW SHOWERS ACROSS
THE WESTERN AND CENTRAL MOUNTAINS. COLDER AIR BEHIND THE FRONT
WILL PERSIST THROUGH THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
COLD/OCCLUDED FRONT CROSSING EASTERN PA ATTM...WITH MAINLY JUST
LINGERING LIGHT RAINS SHOWERS ALONG IT. ISOLATED POST FRONTAL
SHOWERS DEVELOPING ACROSS THE WERN MTNS AS WELL...WHICH WILL
CHANGE TO SNOW SHOWERS THIS EVE AS COLD AIR SURGES INTO THE CWA.
LIGHT ACCUMS PSBL ESP OVR THE LAUREL HIGHLANDS AND NW SNOWBELT.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM TUESDAY/...
UPPER LOW CENTER LIFTS ACROSS WRN PA ON TUE BRINGING IN ANOTHER
SURGE OF COLD AIR...WITH 850MB TEMPS DROPPING TO -10C BY 00Z WED
OVER ALL OF CENTRAL PA. THIS WILL CONTINUE ISOLD SNOW SHOWERS
ACROSS WESTERN AND CENTRAL MTNS. AREAS EAST OF THE MTNS SHOULD SEE
NO MORE THAN A FLURRY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
PATTERN FOR THE REMAINDER OF THE WEEK TURNS DECIDEDLY COOLER WITH
THE USUAL WESTERN HIGH TERRAIN AND LAKE ENHANCED SNOW SHOWERS
STAYING AN ISSUE THROUGH MID-WEEK. NEXT FROPA STILL SLATED FOR
THURS WITH PERHAPS A BURST OF WAA SNOW...FOLLOWED BY MORE
OROGRAPHICALLY/LAKE ENHANCED SNOW SHOWERS TO ROUND OUT THE WEEK.
MAIN UNCERTAINTY IN THE LONG RANGE INVOLVES POTNL PHASING OF THE
LARGE SCALE SPLIT FLOW REGIME BY NEXT WEEKEND. OPERATIONAL MDLS
AND ENSEMBLES SHOW SFC LOW DEVELOPMENT INVOF THE GULF STREAM...BUT
TOO EARLY TO SPECULATE ON ANY DETAILS ATTM. WILL CONT TO MENTION
REDUNDANT CHC OF SNOW IN THE LATER PDS OF THE FCST.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FRONT HAS MOVED EAST OF CENTRAL PA AIRFIELDS WITH IMPROVING CONDS
SPREADING WEST TO EAST. VFR HAS RETURNED EAST OF THE MTNS
MDT/IPT/UNV AND SHOULD CONTINUE THROUGH TONIGHT AS HIGH PRESSURE
MOVES IN BEHIND THE FRONT. WESTERN MTN/HIGHER ELEVATION SITES
BFD/JST/AOO WILL REMAIN MVFR WITH CIGS DEVELOPING AS FLOW TURNS
WESTERLY INTO THE MTNS. SCT -SHSN WILL DEVELOP AND LIKELY
PERSIST THRU TONIGHT AT KBFD AND KJST.

OUTLOOK...
TUE...SHSN NW MTNS.
WED...NO SIG WX EXPECTED.
THUR...SHSN N AND W MTNS.
FRI-SAT...LGT SNOW POSS SOUTH.

&&

.HYDROLOGY...
WIDESPREAD HEAVY RAINS OF 1.5"-2.5" ARE EXPECTED FOR STORM
TOTALS. COLD-SEASON HYDROLOGIC IMPACTS COMBINED WITH THE FCSTD
RNFL WILL BRING SIGNIFICANT RISES OF AROUND 3/4 BANKFULL ALONG THE
LWR WEST BRANCH AND MAIN STEM SUSQ. RISES ALONG THE JUNIATA ARE
FCST TO BE AROUND 1/2 BANKFULL. AREAS MOST SUSCEPTIBLE TO MINOR
FLOODING WILL BE THE SMALLER STREAMS/CREEKS/TRIBS FROM THE JUNIATA
TO THE LWR MAIN STEM. CRESTS ARE GENERALLY MON-TUE WITH SEVERAL
POINTS GOING ABOVE CAUTION AND SOME NEAR FLOOD STAGE.
RESIDUAL/MELTING ICE MAY ALSO LEAD TO JAMMING AS THE ICE BECOMES
DISLODGED WITHIN SMALLER STREAM CHANNELS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.

&&

SYNOPSIS...LA CORTE
NEAR TERM...GARTNER
SHORT TERM...LA CORTE/GARTNER
LONG TERM...LA CORTE/STEINBUGL
AVIATION...FITZGERALD/GARTNER
HYDROLOGY...
Hazardous weather outlook, Jan 25, 3:16 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EST MON JAN 25 2010

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-262030-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
316 PM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-262030-
WARREN-MCKEAN-
316 PM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DEVELOPING LAKE EFFECT SNOW WILL LIKELY BRING A LIGHT TO MODERATE
ACCUMULATION TO THE NORTHWEST SNOWBELT THROUGH TUESDAY NIGHT. LAKE
EFFECT SNOW ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:23 PM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Centre, Columbia and 17 more15 hr
Jan 25, 2:24 AM ESTAreal Flood WarningCTPBedford, Blair, Cambria, Cameron, Clearfield, Elk and 3 more10 hr
Jan 25, 4:10 AM ESTRiver Flood WarningCTPElk18 hr
Jan 25, 5:38 AM ESTAreal Flood WarningCTPCentre, Clearfield, Clinton, Columbia, Lycoming, Montour and 5 more24 hr
Jan 25, 6:20 AM ESTAreal Flood WarningCTPAdams, Centre, Cumberland, Dauphin, Franklin, Fulton and 9 more6 hr
Jan 25, 6:54 AM ESTRiver Flood WarningCTPBlair, Huntingdon15 hr
Jan 25, 8:48 AM ESTSpecial Weather StatementCTPDauphin, Lancaster, Lebanon, Schuylkill, York87 min
Jan 25, 8:50 AM ESTRiver Flood WarningCTPElk8 hr
Jan 25, 9:00 AM ESTRiver Flood WarningCTPSomerset13 hr
Jan 25, 9:27 AM ESTFlash Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 2 more3 hr
Jan 25, 10:19 AM ESTRiver Flood WarningCTPHuntingdon23 hr
Jan 25, 10:19 AM ESTRiver Flood WarningCTPColumbia42 hr
Jan 25, 10:19 AM ESTRiver Flood WarningCTPCentre, Snyder, Union17 hr
Jan 25, 10:19 AM ESTRiver Flood WarningCTPPerry14 hr
Jan 25, 10:19 AM ESTRiver Flood WarningCTPCumberland47 hr
Jan 25, 12:13 PM ESTAreal Flood WarningCTPCameron, Elk, McKean, Potter, Warren14 hr
Jan 25, 12:17 PM ESTAreal Flood WarningCTPAdams, Bedford, Blair, Cambria, Clearfield, Cumberland and 12 more14 hr
Jan 25, 1:08 PM ESTRiver Flood WarningCTPLycoming, Sullivan11 hr
Jan 25, 2:03 PM ESTRiver Flood WarningCTPClinton14 hr
Jan 25, 2:53 PM ESTRiver Flood WarningCTPCumberland, York31 hr
Jan 25, 3:34 PM ESTRiver Flood WarningCTPLycoming37 hr
Jan 25, 3:34 PM ESTRiver Flood WarningCTPLycoming, Northumberland, Union37 hr
Jan 25, 3:34 PM ESTRiver Flood WarningCTPNorthumberland, Union37 hr
Jan 25, 6:01 PM ESTRiver Flood WarningCTPBlair, Huntingdon6 hr

Nearby

River Flood Warnings in Pennsylvania, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.